MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-3100
Medical Device Problem Codes Failure to Align (2522); Material Twisted/Bent (2981)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a case the targeting arm did not hit the hole in the nail upon first attempt and the surgeon had to retry several times and drill unnecessary holes resulting in a surgical delay of approx 30 min.The case was completed successfully; no hardware was left in the patient and a second surgery is not required.It was later observed that the device was bent.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Pre-supposing that positioning accuracy for drilling was confirmed by pre-operative check performed, which is required per ifu, it was concluded that the event was mainly based in the medical procedure.Based on details available ¿it was later observed that the device was bent¿ and due to the fact, nothing was reported after the last reprocessing and/or during the time of required functional check prior surgery and thus, it could not be excluded that the alleged event is most likely caused due to a sub-optimal intraoperative procedure and has to be classified as user-customer-user error.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.H3 other text : device disposition unknown.
 
Event or Problem Description

Brand Name
TARGET DEVICE T2 RECON
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16417739
Report Number0009610622-2023-00051
Device Sequence Number20178070
Product Code HSB
UDI-Device Identifier04546540654939
UDI-Public04546540654939
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3100
Device Catalogue Number18063100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown